Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 64, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 20, 2014, 3:53 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 3:53 PM MDT (21:53 UTC)
- Expired
- Sep 20, 2014, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 206 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WGUS54 KEPZ 202153 FFWEPZ NMC017-210100- /O.NEW.KEPZ.FF.W.0064.140920T2153Z-140921T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 353 PM MDT SAT SEP 20 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 700 PM MDT * AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... PINOS ALTOS... GILA... CLIFF... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... GILA RIPARIAN PRESERVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3320 10832 3288 10811 3281 10851 3307 10877 $$ PARK
1 follow-up statement
323 WGUS74 KEPZ 210050 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 650 PM MDT SAT SEP 20 2014 NMC017-210106- /O.EXP.KEPZ.FF.W.0064.000000T0000Z-140921T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 650 PM MDT SAT SEP 20 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 700 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3320 10832 3288 10811 3281 10851 3307 10877 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:57 PM MDT, 56 minutes earlier.
Area forecast discussion, Sep 20, 2:57 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 257 PM MDT SAT SEP 20 2014 .SYNOPSIS... AFTER A DRIER DAY ON FRIDAY A BIT OF ADDITIONAL MOISTURE HAS SEEPED BACK INTO THE REGION SATURDAY. THAT MEANS MORE STORMS ACROSS THE REGION THIS EVENING. SUNDAY AN IMPULSE OF ENERGY WILL WORK IN FROM THE SOUTH AS A COOL FRONT PUSHES IN FROM THE EAST. THE AREA WILL HAVE PLENTY OF MOISTURE TO WORK WITH SO SHOWERS AND THUNDERSTORMS SHOULD INCREASE ACROSS THE BORDERLAND FOR SUNDAY AND MONDAY. TUESDAY ONWARD THE REGION WILL SIT UNDER HIGH PRESSURE WITH TRAPPED MONSOON MOISTURE. THIS MEANS ISOLATED LOWLANDS AND SCATTERED MOUNTAINS EACH AFTERNOON AND EVENING FOR THE REST OF THE WEEK. && .DISCUSSION... INTERESTING SETUP FOR THE NEXT SEVERAL DAYS MAY HELP TO BRING MORE HEAVY RAIN TO FAR WEST TEXAS AND SOUTH CENTRAL AND SOUTHWEST NEW MEXICO. MOISTURE WAS DOWN YESTERDAY...BUT HAS ALREADY BEGIN TO REBOUND. PROGS SHOW PW'S BACK TO ABOVE NORMAL SUN-MON AS LOW LEVEL SE WINDS RETURN AND UPPER LEVELS BEGIN TO MOISTEN ON S AND SW FLOW ALOFT...THANKS IN PART TO MOISTURE INGEST OVER MEXICO OFF OF TS POLO. WE SHOULD SEE SOME OF ODILE'S RICH MOISTURE...CURRENTLY OVER THE MIDLAND AREA...WORK BACK WEST OVER OUR FORECAST AREA TONIGHT AND SUNDAY AS LOW LEVEL HIGH PRESSURE DROPS OVER THE SOUTH PLAINS AND PUSHES A FRONT INTO OUR AREA. PW'S ADVERTISED BACK UP TO NEAR WHERE THEY WERE WHEN ODILE CAME THROUGH...1.5 TO 1.6". TOMORROW MORNING MODELS SHOW A SIGNIFICANT IMPULSE TO MOVE UP OVER THE BOOTHEEL AND CURVE E. THIS LOOKS TO PROVIDE SIGNIFICANT FORCING WITH A RESULTING BULLS-EYE IN QPF OVER AREAS WEST OF THE RIO. LATER IN THE DAY THE FRONTAL BOUNDARY PRESSES IN OVER THE FAR EAST ZONES TO GIVE THOSE AREAS FORCING AND A RESULTANT FOCUS IN QPF INTO THE EVENING HOURS. THE CENTER PORTIONS OF THE CWFA WILL SEE THE LEAST OF THE RAIN CHANCES SUNDAY WHILE THE E AND W EDGES SEE THE BEST POPS. MONDAY THE ENTIRE AREA APPEARS TO HAVE SOMEWHAT EQUAL CHANCES FOR PCPN AS THE MOISTURE OVER THE REGION IS RELATIVELY UNIFORM...THE FRONT WILL HAVE STALLED...AND UPPER-LEVEL VORT MAXES WILL BE TRACKING W TO E OVERHEAD. THE GFS GOES BONKERS WITH PCPN ACROSS THE ENTIRE CWFA. HOWEVER THE NAM AND EURO MODELS SHOW AREA WIDE PCPN...THEY SKEW THE AREA OF HEAVY RAIN EAST OF THE RIO GRANDE WITH AREAS WEST ONLY LIGHT PCPN. THE FORECAST WILL REFLECT THAT EAST ZONE BIAS WITH LOWER POPS WEST/HIGHER POPS EAST. WITH THE ENVIRONMENT DEEPLY MOIST THE RISK FOR FLASH FLOODING WILL RETURN. TUESDAY THE TROUGH ALOFT WILL HAVE PASSED TO OUR NORTH AND A RIDGE WILL BUILD TO OUR WEST. THIS PLACES OUR AREA UNDER A MUCH DRIER NW FLOW PATTERN ALOFT. PW'S SHOULD DROP BACK DOWN TO AN INCH OR LOWER. WITH CONTINUED SURFACE EASTERLIES THE LOW LEVEL MOISTURE WILL STAY IN PLACE...BUT BEGIN TO ERODE ALSO. THIS WILL BEGIN A PERIOD OF WEATHER WITH MUCH LESSER CHANCES FOR SHOWERS AND STORMS. HOWEVER FOR NOW WE WILL KEEP SLIGHT CHANCE POPS IN. NEXT WEEKEND WE'LL BE WATCHING A HIGH AMPLITUDE DEEP PACIFIC UPPER TROUGH PASSING ACROSS THE GREAT BASIN. IF THIS SCENARIO PANS OUT WE WILL SEE INCREASED RISK OF THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY. 14-BIRD && ..AVIATION...VALID 21/00Z - 22/00Z... LIGHT AND VARIABLE WINDS WITH SCT-BKN 035-055 THROUGH THE PERIOD. ISOLATED THUNDERSTORMS BUILDING UP OVER THE HIGHER TERRAIN WILL WORK INTO SOME LOWLAND AREAS THIS EVENING. MOST FAVORED AREA WILL BE IN SW NEW MEXICO...INCLUDING AROUND KDMN...AS AN UPPER LEVEL DISTURBANCE AND ENHANCED UPPER-LEVEL MOISTURE AREA MOVES UP FROM MEXICO. SOME STORMS MAY PERSIST INTO THE LATE NIGHT HOURS. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS LIKELY ON SUNDAY. 25-HARDIMAN && .FIRE WEATHER... MOISTURE AND THUNDERSTORM COVERAGE WILL BE ON THE INCREASE THIS AFTERNOON AND SUNDAY AS AN UPPER LEVEL RIDGE SHIFTS TO OUR EAST...AND UPPER LEVEL FLOW COMES UP OUT OF THE SOUTH AGAIN. SUNDAY AND MONDAY WILL BE THE MOST ACTIVE AS AN UPPER LEVEL LOW OFF THE SOUTHERN CA COAST MOVES ACROSS THE NORTHERN AND CENTRAL ROCKIES AND AN ASSOCIATED UPPER TROUGH GRAZES OUR AREA. NEAR NORMAL TEMPERATURES THIS AFTERNOON WILL DROP TO AROUND 5 DEGREES BELOW NORMAL ON MONDAY AS CLOUDS AND T-STORMS INCREASE. RELATIVE HUMIDITY WILL REMAIN HIGH... WITH RAINFALL KEEPING SOIL MOISTURE HIGH AS WELL. VENT RATES WILL STRUGGLE TO REACH THE FAIR CATEGORY TODAY AS LOW LEVEL WINDS WILL BE LIGHT AND VARIABLE...BUT CONDITIONS WILL IMPROVE SUNDAY AND MONDAY AS LOW LEVEL EASTERLY FLOW BECOMES BETTER ESTABLISHED. 25-HARDIMAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 84 67 81 65 / 20 30 40 40 30 SIERRA BLANCA 63 79 64 76 62 / 30 50 50 50 30 LAS CRUCES 63 82 66 80 63 / 20 40 40 30 30 ALAMOGORDO 62 83 66 82 63 / 30 60 50 40 30 CLOUDCROFT 47 62 49 61 49 / 40 60 70 50 40 TRUTH OR CONSEQUENCES 62 82 61 80 61 / 30 50 40 30 20 SILVER CITY 59 78 62 77 60 / 30 50 50 30 30 DEMING 62 83 65 82 63 / 20 50 40 30 30 LORDSBURG 62 83 66 84 64 / 40 50 40 30 30 WEST EL PASO METRO 67 85 68 82 66 / 20 40 40 40 30 DELL CITY 62 83 65 82 63 / 40 50 50 50 30 FORT HANCOCK 67 85 68 83 65 / 30 40 40 50 30 LOMA LINDA 61 78 62 75 62 / 20 40 50 50 30 FABENS 63 87 67 83 64 / 20 40 40 40 30 SANTA TERESA 64 84 66 82 65 / 20 40 40 30 30 WHITE SANDS HQ 63 83 66 78 64 / 20 40 40 30 30 JORNADA RANGE 59 84 63 80 61 / 20 40 40 30 30 HATCH 60 81 64 80 62 / 20 40 40 30 30 COLUMBUS 62 84 66 81 64 / 20 40 40 30 30 OROGRANDE 64 82 67 80 65 / 20 40 50 40 30 MAYHILL 52 67 54 68 53 / 50 60 60 50 40 MESCALERO 52 71 56 71 54 / 40 60 60 50 30 TIMBERON 51 69 54 68 53 / 40 60 60 50 40 WINSTON 52 72 56 72 55 / 30 50 50 40 30 HILLSBORO 58 76 61 75 59 / 30 50 40 30 30 SPACEPORT 60 81 63 81 61 / 30 40 40 30 30 LAKE ROBERTS 53 78 57 76 56 / 30 50 60 40 30 HURLEY 59 79 64 79 61 / 30 50 40 30 30 CLIFF 56 82 60 82 58 / 30 50 40 30 30 MULE CREEK 50 81 54 79 52 / 30 50 50 30 30 FAYWOOD 59 79 63 77 61 / 30 50 40 30 30 ANIMAS 63 84 65 84 64 / 40 50 40 30 30 HACHITA 60 84 63 83 62 / 30 50 40 30 30 ANTELOPE WELLS 59 84 62 82 60 / 40 50 40 30 30 CLOVERDALE 59 81 62 81 61 / 40 60 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/25
Hazardous weather outlook, Sep 20, 12:03 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1203 PM MDT SAT SEP 20 2014 NMZ401>417-TXZ418>424-211815- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1203 PM MDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT REMNANT MOISTURE REMAINS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. DAYTIME HEATING WILL HELP TO SPARK SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS. THERE WILL ALSO BE SOME ISOLATED STORMS OVER THE LOWLANDS. MOST STORMS SHOULD DISSIPATE IN THE EVENING HOURS. SOME STORMS MAY PRODUCE ISOLATED HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE OVER LOCAL SPOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BIT OF A MOISTURE SURGE EXPECTED LATE SUNDAY THROUGH TUESDAY ON DEEPER SOUTHEASTERLY WINDS. A PAIR OF FEATURES WILL MOVE ACROSS THE AREA TO HELP CREATE INSTABILITY AND LIFT TO GENERATE MORE RAIN SHOWERS AND STORMS. A COLD FRONT FROM THE EAST WILL PUSH IN SUNDAY AND AN UPPER TROUGH FROM THE WEST WILL TRACK ACROSS MON- TUE. WE EXPECT SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THREATS WILL PRIMARILY BE HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. AVAILABLE MOISTURE WILL BECOME MORE LIMITED WEDNESDAY ONWARD TO REDUCE STORM COVERAGE BUT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:40 PM MDT | Areal Flood Advisory | EPZ | Otero | 110 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.